July 29, 2010
FDA warns of eosinophilic pneumonia risk with CubicinThe FDA has notified healthcare professionals and patients about the potential for developing eosinophilic pneumonia while receiving the antibiotic Cubicin (daptomycin, from Cubist). An FDA review has identified 7 cases of eosinophilic pneumonia that were most likely associated with Cubicin. Based on these reviews, the FDA has determined that eosinophilic pneumonia can be associated with Cubicin use and has requested that Cubist include this information in the Warnings and Precautions and Adverse Reactions, Post-Marketing Experience sections of the drug label.
The FDA is advising that healthcare professionals closely monitor patients being treated with Cubicin for eosinophilic pneumonia. Patients receiving Cubicin should immediately contact their healthcare provider if they develop a new or worsening fever, cough, shortness of breath, or difficulty breathing.
Cubicin is indicated for the treatment of susceptible complicated skin and skin structure infections, and Staphylcoccus aureus bacteremia including methicillin-resistant S. aureus (MRSA) and methicillin-sensitive S. aureus (MSSA) right-sided endocarditis.
For more information visit www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm220499.htm.